Get the Support You Need

Learn from thousands of users who have made their way through our courses. Need help getting started? Watch this short video.

today's top discussions:

logo

18 years!

Ashley -> Health Educator

2022-05-18 2:22 PM

Quit Smoking Community

logo

Morel Mushroom Season

Ashley -> Health Educator

2022-05-18 2:20 PM

Quit Smoking Community

logo

Hello!

Ashley -> Health Educator

2022-05-09 6:27 PM

Managing Drinking Community

logo

Quitting again! Anyone else?

grapeseed

2022-05-02 7:41 PM

Quit Smoking Community

This Month’s Leaders:

Most Supportive

Browse through 411515 posts in 46982 threads.

153,832 Members

Please welcome our newest members: Jane Austen, Norseman, abc_123, Katharina1985, JNC1977

need to see the light


12 years ago 0 Davit 6252 logo logo logo logo logo logo logo logo logo logo 0
shadowkins

I had both knees replaced when I was 53. Some times age has nothing to do with it. I know a lady here that had her hips (both) done four times before dementia finally put her into the hospital permanently. She is the exemption. She just worked too hard and wore them out. They usually last up to 20 years so I don't think you are too young. Remember the doctor can not see or feel your pain. So unless you are in tears and have other pain markers he won't do the operation. Ibuprophen will interfere with pain marker tests. Some of us have a high pain tolerance. When my knees were finally done they were so bad that the bones had to be reconstructed first so there would be something to mount them to. I'm shorter now. Good luck.
12 years ago 0 shadowkins 112 logo logo logo logo logo logo logo logo logo logo 0
Thanks for the info and support!
Davit,
I was told that my hip is shot "much older than I am" says the doc. As I said it has been behaving itself more of less...1) because I do very little other than house stuff and going out for shopping when needed . I have been using ibuprofen to help with the pain and my hot water bottle has become my best friend . I also go to accupuncture ( started again last week for
my hip and the anxiety ) and I truly believe it helps even if its just for a few days.
My orthepeadic surgeon really didn't want to do my hip because I am too young (54) but the last two years have been
difficult...lots of pain and having to quit working....couldn't be on my feet 10 hours a day. That's how I started  tramacet was
so that I could function and work. Boy, am I paying for it now.
 
I will also post another question about the amitriptyline , maybe you could shed some light.
12 years ago 0 anerol 517 logo logo logo logo logo logo logo logo logo logo 0
Hi Shadowkins,
 
When my anxiety and panic were at it's worst, I'd have them the whole day too. I have withdrawn from SSRI (anti depressants) during those times, but I've had long anxiety days after a year of the withdrawal too. But lately, they have really subsided. 
Also, it's not weird that you get uptight doing the programs... I did too before, but that has subsided too, or I got used to it after a looong time.

12 years ago 0 Davit 6252 logo logo logo logo logo logo logo logo logo logo 0
shadowkins

I take a TCA at night also but a different one. They are good and are geared to different needs. I do seem to sleep better. Pain and anxiety do seem to go together, after all pain limits your ability which in turn lowers your self esteem. Which in turn increases the pain. Pain clinics use anti depressants to help people deal with the pain by reducing the anxiety. I could probably get off the TCA but since I have Staph infection to deal with I will stay on it just because it helps me to deal with the extreme fatigue. I have done TCAs for periods of more than a year with no ill effects and always been able to stop them with no withdrawal. I am a bit curious as to whether you are taking any thing to help the hip or if it is so far gone it has to be replaced. I lost both knees to Rheumatoid arthritis and my ankles are shot but my hips are good. I have been told the pain can be very sharp and nagging. I can imagine it would be hard to sleep. I'm glad you are off the Tramacet and hope you can get the hip fixed soon. I'm glad I had my knees done. Any time you want to come here you can be sure that there will be some one listening and you can talk about anything as you can see we do.

Davit.
12 years ago 0 shadowkins 112 logo logo logo logo logo logo logo logo logo logo 0
Thanks Davit, your words were very comforting. I was on tramacet for two years waiting to even see an orthopedic surgeon and get a date( had to cancel the surgery because both my husband and I were sick with a cold and flu), but by then I was already off the tramacet and going through withdrawals. Things happen for a reason I guess.
I have never been bothered  by anxiety not to this degree. The only thing I am on now is amitriptyline ( 25mg) at night so that I can get some sleep and not have pain. Other than that I just take ibuprofen when my hip is sore...thank goodness it is behaving itself somewhat but I am limited to the amount of exercise I do. Just doing groceries or walking for 30 minutes or so is a definite issue.
I am also going to accupuncture once a week for now, it does help for a little while. Joining this group has helped  alot and I won't abandon it, for sure...the group session here at home were recommended by the mental health region here .
 
In any event , thanks again.
12 years ago 0 Davit 6252 logo logo logo logo logo logo logo logo logo logo 0
shadowkins

I am curious as to what meds you were on. I have arthritis and some of my medication increases the tendency to panic. 
Oral minocin being the worst contributor. If I am going to have anxiety it is most likely to be on the three days that I take it. If you were taking opiates then the anxiety could very well be from withdrawal and would most likely be all day long with some periods being worse, like waves rolling in. Up and down. If it is drug induced it will go on it's own. If it is conditioning then you will have to make it go away.  If you have been off the meds for a month then I would say it is a case of conditioning not withdrawal but with all of us being different who can say. Either way you can definitely make it go away. Group therapy definitely helps. That basically is what we are here. A group of people with similar problems helping each other. Reading anything to do with anxiety or panic will most likely increase your anxiety to start off with so learn some relaxation techniques because you will need them when you get to the part about exposure. You may also need them to cope with group therapy. Knowing other peoples anxiety will increase yours but it will also show you that you are not alone. If that makes you weird then we all are with me being the weirdest because every thing I talk about I have experienced and overcome. And so can you.

Davit.
12 years ago 0 shadowkins 112 logo logo logo logo logo logo logo logo logo logo 0
I have been off my hip meds for almost 1 month and the anxiety and panic attacks have dimished but they are still there.
I had read that anxiety attacks can last for 10-30 minutes but my "nervousness" and doubting last all day or a good part of it... is this just part of the withdrawal? 
 
Sometimes I wonder if it will ever end...I am starting an anxiety treatment group here at home on the 7 of april/10 and
I so hope that this will help even more. I am doing the program too but I have to go slow because sometimes it makes me
feel more uptight...I'm wierd I guess.
 
I will keep on trying .

Reading this thread: